Alert archive / North Dakota / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Bismarck, ND

June 8, 201215 counties in North Dakota

NWS Bismarck, ND issued this flash flood watch at Jun 8, 2012, 9:53 AM MDT for 15 counties in North Dakota. It took effect at Jun 8, 2012, 8:00 PM MDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2012, 9:53 AM MDT (15:53 UTC)
In effect from
Jun 8, 2012, 8:00 PM MDT
Expired
Jun 9, 2012, 8:40 PM MDT
In force
25 hr
Issued by
NWS Bismarck, ND
Flood severity
None

Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WGUS63 KBIS 081553
FFABIS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT FRI JUN 8 2012

...FLASH FLOOD WATCH IN EFFECT FRIDAY NIGHT THROUGH SUNDAY
MORNING FOR PARTS OF WEST AND NORTH CENTRAL NORTH DAKOTA...

.SOME CITIES INCLUDED IN THIS WATCH ARE BEACH...WILLISTON...STANLEY
...MINOT...GARRISON...RUGBY...AND ROLLA.

BEGINNING FRIDAY EVENING...THE FIRST AND STRONGER OF TWO STORM
SYSTEMS WILL MOVE THROUGH THE AREA WITH A RISK FOR HEAVY RAIN.
THUNDERSTORMS COULD PRODUCE AN INCH OR TWO OF RAIN IN JUST A FEW
HOURS...WITH EVEN LOCALLY HIGHER AMOUNTS POSSIBLE. AREAS THAT
RECEIVED HEAVY RAIN OVER THE PAST COUPLE OF DAYS WILL BE MOST AT
RISK FOR FLASH FLOODING.

THE SECOND WAVE OF THUNDERSTORMS IS EXPECTED LATER SATURDAY OVER
THE SAME AREAS. THIS SYSTEM IS LIKELY TO BE LESS INTENSE
OVERALL...BUT MORE THAN ENOUGH TO CREATE FLASH FLOOD PROBLEMS
WHERE SOILS ARE ALREADY SATURATED.

NDZ001>005-009>013-017>019-021-022-031-032-090100-
/O.NEW.KBIS.FF.A.0001.120609T0200Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
MCCLUSKY...BEACH...MEDORA
1053 AM CDT FRI JUN 8 2012 /953 AM MDT FRI JUN 8 2012/

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST AND ALL OF NORTH CENTRAL
  NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES IN NORTH CENTRAL
  NORTH DAKOTA...BOTTINEAU...MCHENRY...PIERCE...RENVILLE...ROLETTE
  AND WARD. IN NORTHWEST NORTH DAKOTA...BURKE...DIVIDE...MCKENZIE
  ...MOUNTRAIL AND WILLIAMS. IN CENTRAL NORTH DAKOTA...MCLEAN...
  MERCER AND SHERIDAN. IN SOUTHWEST NORTH DAKOTA...BILLINGS...DUNN
  AND GOLDEN VALLEY.

* FROM 9 PM CDT /8 PM MDT/ THIS EVENING THROUGH SUNDAY MORNING.

* THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TONIGHT AND AGAIN
  SATURDAY NIGHT...WHICH COULD LEAD FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. A FLASH FLOOD CAN BE DEADLY. MONITOR FORECASTS
AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

NH/SCHLAG
6 follow-up statements
088 
WGUS63 KBIS 082057
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT FRI JUN 8 2012

...FLASH FLOOD WATCH IN EFFECT FRIDAY NIGHT THROUGH SUNDAY
MORNING FOR PARTS OF WEST AND NORTH CENTRAL NORTH DAKOTA...

.SOME CITIES INCLUDED IN THIS WATCH ARE BEACH...WILLISTON...
STANLEY ...MINOT...GARRISON...RUGBY...AND ROLLA.

BEGINNING TONIGHT...THE FIRST OF TWO STORM SYSTEMS WILL MOVE
THROUGH THE AREA WITH A RISK FOR HEAVY RAIN. THUNDERSTORMS COULD
PRODUCE AN INCH OR TWO OF RAIN IN JUST A FEW HOURS...WITH EVEN
LOCALLY HIGHER AMOUNTS POSSIBLE. AREAS THAT RECEIVED HEAVY RAIN
OVER THE PAST COUPLE OF DAYS WILL BE MOST AT RISK FOR FLASH
FLOODING.

THE SECOND WAVE OF THUNDERSTORMS IS EXPECTED LATER SATURDAY OVER
THE SAME AREAS. THIS SYSTEM IS LIKELY TO BE LESS INTENSE
OVERALL...BUT MORE THAN ENOUGH TO CREATE FLASH FLOOD PROBLEMS
WHERE SOILS ARE ALREADY SATURATED.

NDZ001>005-009>013-017>019-021-022-031-032-091000-
/O.CON.KBIS.FF.A.0001.120609T0200Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
MCCLUSKY...BEACH...MEDORA
357 PM CDT FRI JUN 8 2012 /257 PM MDT FRI JUN 8 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/
THIS EVENING THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH
  DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH
  DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL
  NORTH DAKOTA...BOTTINEAU...MCHENRY...PIERCE...RENVILLE...
  ROLETTE AND WARD. IN NORTHWEST NORTH DAKOTA...BURKE...DIVIDE...
  MCKENZIE...MOUNTRAIL AND WILLIAMS. IN SOUTH CENTRAL NORTH
  DAKOTA...MCLEAN...MERCER AND SHERIDAN. IN SOUTHWEST NORTH
  DAKOTA...BILLINGS...DUNN AND GOLDEN VALLEY.

* FROM 9 PM CDT /8 PM MDT/ THIS EVENING THROUGH SUNDAY MORNING

* THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TONIGHT AND AGAIN
  SATURDAY NIGHT...WHICH COULD LEAD FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. A FLASH FLOOD CAN BE DEADLY. MONITOR FORECASTS
AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
TWH
447 
WGUS63 KBIS 090353
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
1053 PM CDT FRI JUN 8 2012

...FLASH FLOOD WATCH IN EFFECT FRIDAY NIGHT THROUGH SUNDAY
MORNING FOR PARTS OF WEST AND NORTH CENTRAL NORTH DAKOTA...

.SOME CITIES INCLUDED IN THIS WATCH ARE BEACH...WILLISTON...
STANLEY ...MINOT...GARRISON...RUGBY...AND ROLLA.

BEGINNING LATE TONIGHT...THE FIRST OF TWO STORM SYSTEMS WILL MOVE
THROUGH THE AREA WITH A RISK FOR HEAVY RAIN. THUNDERSTORMS COULD
PRODUCE AN INCH OR TWO OF RAIN IN JUST A FEW HOURS...WITH EVEN
LOCALLY HIGHER AMOUNTS POSSIBLE. AREAS THAT RECEIVED HEAVY RAIN
OVER THE PAST COUPLE OF DAYS WILL BE MOST AT RISK FOR FLASH
FLOODING.

THE SECOND WAVE OF THUNDERSTORMS IS EXPECTED LATER SATURDAY OVER
THE SAME AREAS. THIS SYSTEM IS LIKELY TO BE LESS INTENSE
OVERALL...BUT MORE THAN ENOUGH TO CREATE FLASH FLOOD PROBLEMS
WHERE SOILS ARE ALREADY SATURATED.

NDZ001>005-009>013-017>019-021-022-031-032-091200-
/O.CON.KBIS.FF.A.0001.000000T0000Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
MCCLUSKY...BEACH...MEDORA
1053 PM CDT FRI JUN 8 2012 /953 PM MDT FRI JUN 8 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH
  DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH
  DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL
  NORTH DAKOTA...BOTTINEAU...MCHENRY...PIERCE...RENVILLE...
  ROLETTE AND WARD. IN NORTHWEST NORTH DAKOTA...BURKE...DIVIDE...
  MCKENZIE...MOUNTRAIL AND WILLIAMS. IN SOUTH CENTRAL NORTH
  DAKOTA...MCLEAN...MERCER AND SHERIDAN. IN SOUTHWEST NORTH
  DAKOTA...BILLINGS...DUNN AND GOLDEN VALLEY.

* THROUGH SUNDAY MORNING

* THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE LATE TONIGHT AND
  AGAIN SATURDAY NIGHT...WHICH COULD LEAD FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. A FLASH FLOOD CAN BE DEADLY. MONITOR FORECASTS
AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
WAA
501 
WGUS63 KBIS 090841
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
341 AM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH IN EFFECT TODAY THROUGH SUNDAY MORNING FOR
PARTS OF WEST AND NORTH CENTRAL NORTH DAKOTA...

.SOME CITIES INCLUDED IN THIS WATCH ARE BEACH...WILLISTON...
STANLEY ...MINOT...GARRISON...RUGBY...AND ROLLA.

BEGINNING THIS MORNING...THE FIRST OF TWO STORM SYSTEMS WILL MOVE
THROUGH THE AREA WITH A RISK FOR HEAVY RAIN. THUNDERSTORMS COULD
PRODUCE AN INCH OR TWO OF RAIN IN JUST A FEW HOURS...WITH EVEN
LOCALLY HIGHER AMOUNTS POSSIBLE. AREAS THAT RECEIVED HEAVY RAIN
OVER THE PAST COUPLE OF DAYS WILL BE MOST AT RISK FOR FLASH
FLOODING.

THE SECOND WAVE OF THUNDERSTORMS IS EXPECTED LATER SATURDAY OVER
THE SAME AREAS. THIS SYSTEM IS LIKELY TO BE LESS INTENSE
OVERALL...BUT MORE THAN ENOUGH TO CREATE FLASH FLOOD PROBLEMS
WHERE SOILS ARE ALREADY SATURATED.

NDZ001>005-009>013-017>019-021-022-031-032-092100-
/O.CON.KBIS.FF.A.0001.000000T0000Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
MCCLUSKY...BEACH...MEDORA
341 AM CDT SAT JUN 9 2012 /241 AM MDT SAT JUN 9 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH 
  DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH 
  DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL 
  NORTH DAKOTA...BOTTINEAU...MCHENRY...PIERCE...RENVILLE... 
  ROLETTE AND WARD. IN NORTHWEST NORTH DAKOTA...BURKE...DIVIDE...
   MCKENZIE...MOUNTRAIL AND WILLIAMS. IN SOUTH CENTRAL NORTH 
  DAKOTA...MCLEAN...MERCER AND SHERIDAN. IN SOUTHWEST NORTH 
  DAKOTA...BILLINGS...DUNN AND GOLDEN VALLEY. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE LATE TONIGHT AND 
  AGAIN SATURDAY NIGHT...WHICH COULD LEAD FLASH FLOODING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. A FLASH FLOOD CAN BE DEADLY. MONITOR FORECASTS
AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

JV
684 
WGUS63 KBIS 092026
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH IN EFFECT TODAY THROUGH SUNDAY MORNING FOR
PARTS OF WEST AND NORTH CENTRAL NORTH DAKOTA...

.SOME CITIES INCLUDED IN THIS WATCH ARE BEACH...MINOT...GARRISON...
RUGBY...AND ROLLA.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND TONIGHT OVER NORTH CENTRAL NORTH DAKOTA. DUE TO
HEAVY RAINFALL OVER THE PAST FEW DAYS...AND THE THREAT OF ANOTHER
ROUND OF HEAVY RAIN TONIGHT...THE FLASH FLOOD WATCH REMAINS IN
EFFECT FOR NORTH CENTRAL NORTH DAKOTA.

THIS SECOND WAVE OF THUNDERSTORMS IS EXPECTED TO MISS NORTHWEST
NORTH DAKOTA...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED IN THE
NORTHWEST PORTION OF THE STATE. THIS INCLUDES THE TOWNS OF
WILLISTON...CROSBY AND STANLEY. SHOWERS ARE EXPECTED HERE LATE
TONIGHT INTO SUNDAY MORNING...BUT VERY HEAVY RAINFALL IS NOT
ANTICIPATED.

NDZ001-002-009-010-017>019-031-032-092130-
/O.CAN.KBIS.FF.A.0001.000000T0000Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-
GOLDEN VALLEY-BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...BEACH...
MEDORA
326 PM CDT SAT JUN 9 2012 /226 PM MDT SAT JUN 9 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH DAKOTA...
SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA HAS BEEN
CANCELLED. THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN HAS SHIFTED
TO THE SOUTH AND EAST OF THE AREA. HOWEVER...RAIN SHOWERS CAN
STILL BE EXPECTED LATE TONIGHT INTO SUNDAY.

$$

NDZ003>005-011>013-021-022-100430-
/O.CON.KBIS.FF.A.0001.000000T0000Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY
326 PM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH 
  DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL 
  NORTH DAKOTA...BOTTINEAU...MCHENRY...PIERCE...RENVILLE... 
  ROLETTE AND WARD. IN SOUTH CENTRAL NORTH DAKOTA...MCLEAN AND 
  SHERIDAN. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE LATE TONIGHT AND
  AGAIN SATURDAY NIGHT...WHICH COULD LEAD FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. A FLASH FLOOD CAN BE DEADLY. MONITOR FORECASTS
AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
TWH
914 
WGUS63 KBIS 100035
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
735 PM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH IN EFFECT TODAY THROUGH SUNDAY MORNING FOR
PARTS OF WEST AND NORTH CENTRAL NORTH DAKOTA...

.SOME CITIES INCLUDED IN THIS WATCH ARE MINOT...GARRISON...
RUGBY...AND ROLLA.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TONIGHT
OVER NORTH CENTRAL NORTH DAKOTA. DUE TO HEAVY RAINFALL OVER THE
PAST FEW DAYS...AND THE THREAT OF ANOTHER ROUND OF HEAVY RAIN
TONIGHT...THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTH
CENTRAL NORTH DAKOTA.

THIS SECOND WAVE OF THUNDERSTORMS IS EXPECTED TO MISS NORTHWEST
NORTH DAKOTA...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED IN
THE NORTHWEST PORTION OF THE STATE. THIS INCLUDES THE TOWNS OF
WILLISTON...CROSBY AND STANLEY. SHOWERS ARE EXPECTED HERE LATE
TONIGHT INTO SUNDAY MORNING...BUT VERY HEAVY RAINFALL IS NOT
ANTICIPATED.

NDZ003>005-011>013-021-022-100845-
/O.CON.KBIS.FF.A.0001.000000T0000Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY
735 PM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL NORTH DAKOTA...INCLUDING THE FOLLOWING
  COUNTIES...BOTTINEAU...MCHENRY...PIERCE...RENVILLE...
  ROLETTE...WARD...MCLEAN AND SHERIDAN.

* UNTIL 7 AM CDT SUNDAY.

* THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TONIGHT...WHICH
  COULD LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. A FLASH FLOOD CAN BE DEADLY. MONITOR FORECASTS
AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

RK
345 
WGUS63 KBIS 100240
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
940 PM CDT SAT JUN 9 2012

...HEAVY RAIN NO LONGER EXPECTED ACROSS NORTH CENTRAL NORTH DAKOTA...

.THE FLASH FLOOD WATCH PREVIOUSLY IN EFFECT FOR NORTH CENTRAL
NORTH DAKOTA OVERNIGHT HAS BEEN CANCELLED. EXPECT SHOWERS AND A
FEW THUNDERSTORMS OVERNIGHT. A FEW LOCATIONS COULD RECEIVE
ADDITIONAL RAINFALL AMOUNTS AROUND A QUARTER INCH OVERNIGHT.
HOWEVER...WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ARE NO
LONGER EXPECTED.

NDZ003>005-011>013-021-022-100345-
/O.CAN.KBIS.FF.A.0001.000000T0000Z-120610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY
940 PM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA
NORTH DAKOTA HAS BEEN CANCELLED. SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS WILL OCCUR OVERNIGHT...BUT HEAVY RAINFALL AND FLASH
FLOODING ARE NO LONGER EXPECTED.

$$

RK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at Jun 8, 9:50 AM MDT, 3 minutes earlier.

Area forecast discussion, Jun 8, 9:50 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1050 AM CDT FRI JUN 8 2012

.DISCUSSION...HIGH PRESSURE OVER THE AREA WILL MOVE EAST TODAY.
CURRENT FORECAST LOOKS IN GOOD SHAPE. DID MAKE SOME SLIGHT
ADJUSTMENTS TO SKY COVER. WILL ALSO TAKE ANOTHER LOOK AT FORECAST
HIGH TEMPERATURES EARLY THIS AFTERNOON.

IMPULSES ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL
AFFECT WESTERN AND CENTRAL NORTH DAKOTA TONIGHT THROUGH SATURDAY
NIGHT. HEAVY RAINFALL OVER PORTIONS OF THE NORTHWEST AND NORTH
CENTRAL YESTERDAY HAS GREATLY INCREASED THE SOIL MOISTURE
CONDITIONS. WITH A POTENTIAL OF A COUPLE ROUNDS OF THUNDERSTORMS
WITH HEAVY RAIN THROUGH SUNDAY MORNING...WE HAVE DECIDED TO ISSUE
A FLASH FLOOD WATCH FOR WEST CENTRAL THROUGH NORTH CENTRAL NORTH
DAKOTA.

&&

.AVIATION...VFR CIGS AND VIS WILL PREVAIL THROUGH THIS AFTERNOON.
INCREASING MID TO UPPER LEVEL CLOUDS WEST TO EAST THIS EVENING WITH
INCREASING CHANCES FOR THUNDERSTORMS MID EVENING THROUGH SATURDAY
MORNING FOR KISN AND KMOT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 9 PM CDT /8 PM MDT/ THIS EVENING THROUGH
SUNDAY MORNING FOR NDZ001>005-009>013-017>019-021-022-031-032.

&&

SHORT TERM...TWH
AVIATION...NH
Hazardous weather outlook, Jun 8, 4:30 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
530 AM CDT FRI JUN 8 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
530 AM CDT FRI JUN 8 2012 /430 AM MDT FRI JUN 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING UPPER LEVEL LOW MOVING EAST ACROSS THE ROCKIES
TONIGHT...COMBINED WITH INCREASING LOW LEVEL MOISTURE...WILL
RESULT IN A THREAT OF SEVERE WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY AND SUNDAY AS THE
UPPER LEVEL LOW MOVES EASTWARD SLOWLY ACROSS THE REGION.
INSTABILITY IS EXPECTED TO BE HIGH ENOUGH ON SATURDAY FOR THE
CHANCE OF SEVERE THUNDERSTORMS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:48 PM MDTSevere Thunderstorm WarningBISEmmons, McIntosh, Sioux57 min
Jun 7, 8:41 PM MDTAreal Flood AdvisoryBISEmmons2 hr

Nearby

Flash Flood Watches in North Dakota, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.